Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taken overdose of sleeping pills, discomfort in head, unstable when walking. Will I die if I sleep?

I took over the counter generic sleeping pills - forgot the name but same ingredient as Benadryl . Wasn t falling asleep right away so I took more. And more. Not trying to overdose - just wanted to sleep. I am home alone and don t want to call 911 and cause a commotion. My head feels funny and I feel unstable to walk. Wanted to get to bathroom to get water, but had to crawl. I am sure that I took too many. The pills are each 50 mg. I remember that from the box. I took five of them. Directions say to take one. I am scared that I have overdosed. I took the pills three hours ago. I am lying in bed typing this because I am too unsteady to walk. Does the fact that I am coherent enough now mean that I won t die if I close my eyes and go back to sleep? I am scared.
Asked On : Sat, 17 Nov 2012
Answers:  1 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. There is a good chance of death if you take a huge dose of sleeping pills. I believe that you may have a chance of respiratory depression with the overuse of sleeping pills. It may also be good to be aware of the fact that sleeping pills usually affect your sleep architecture and do not give you a refreshed sleep in the long run. They may be useful for about a month or two. I advise you to take the medications as instructed.

I hope this helps. Take care and have a lovely day!
Answered: Tue, 2 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor